Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 156, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 15, 2007, 9:08 PM CDT for Dixon County, Nebraska. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2007, 9:08 PM CDT (02:08 UTC)
- Expired
- Jul 15, 2007, 9:36 PM CDT
- In force
- 28 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Dixon County, NE
The radar
The Sioux Falls radar (KFSD), 103 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 9:35 PM CDT | HAIL 0.25 | 2 Ne Maskell, NE | QUARTER SIZE HAIL. |
| Jul 15, 9:35 PM CDT | HAIL 1 | 2 Ne Maskell, NE | QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 6:27 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2071 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1841 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 160208
SVRFSD
NEC051-160245-
/O.NEW.KFSD.SV.W.0156.070716T0208Z-070716T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
908 PM CDT SUN JUL 15 2007
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DIXON COUNTY IN NORTHEAST NEBRASKA
* UNTIL 945 PM CDT
* AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 4
MILES NORTH OF MASKELL...OR ABOUT NEAR VERMILLION...MOVING EAST AT
20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEWCASTLE AROUND 920 PM CDT...
PONCA AROUND 945 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...HEAVY RAINS AND
DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR NORTHEAST NEBRASKA.
LAT...LON 4274 9702 4260 9700 4253 9663 4265 9672
4267 9680 4271 9682 4272 9691
$$
082 follow-up statements
000
WWUS53 KFSD 160222
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
922 PM CDT SUN JUL 15 2007
NEC051-160245-
/O.CON.KFSD.SV.W.0156.000000T0000Z-070716T0245Z/
DIXON NE-
922 PM CDT SUN JUL 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN DIXON COUNTY...
AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 3 MILES NORTHWEST OF NEWCASTLE...OR ABOUT 6 MILES SOUTH OF
VERMILLION...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PONCA AROUND 945 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DZMAGING WIND.
GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR NORTHEAST NEBRASKA.
LAT...LON 4274 9702 4260 9700 4253 9663 4265 9672
4267 9680 4271 9682 4272 9691
$$
08000
WWUS53 KFSD 160236
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
936 PM CDT SUN JUL 15 2007
NEC051-160246-
/O.CAN.KFSD.SV.W.0156.000000T0000Z-070716T0245Z/
DIXON NE-
936 PM CDT SUN JUL 15 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DIXON COUNTY IS
CANCELLED...
AT 915 PM CDT...QUARTER SIZE HAIL WAS REPORTED 2 MILES NORTHEAST OF
MASKELL.
THE STORM HAS EXITED THE COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR NORTHEAST NEBRASKA.
LAT...LON 4274 9702 4260 9700 4253 9663 4265 9672
4267 9680 4271 9682 4272 9691
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 8:44 PM CDT, 24 minutes earlier.
Area forecast discussion, Jul 15, 8:44 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 844 PM CDT SUN JUL 15 2007 .DISCUSSION... CONVECTION TEASING THE AREA FROM THE SOUTH THIS EVENING AND AGAIN LATER TONIGHT FROM THE NORTH. THE CELL JUST SOUTH OF YANKTON GROWING IN TO QUITE THE STORM AS OF 840 PM CDT. IF THIS STORM CAN HOLD TOGETHER...MAY BE ISSUING FOR SOUTHERN CLAY AND DIXON. BETTER UPPER LEVEL SUPPORT DIVES SOUTH TONIGHT FROM NORTHERN MN...AND THIS MAY ALSO BRING SOME STRONG STORMS TO MAINLY SOUTHWEST MINNESOTA AFTER ABOUT MIDNIGHT. 08 && .PREV DISCUSSION... TWO PRECIP CONCERNS OVERNIGHT. THE FIRST IS ASSOCIATED WITH A WEAK WAVE MOVING INTO SOUTH CENTRAL SOUTH DAKOTA. THIS WAVE HAS PRODUCED SOME MID LEVEL SHOWERS EARLY THIS AFTERNOON WILL CONTINUE TO MOVE SOUTHEAST TOWARD THE MISSOURI RIVER. IN ADDITION...IT WILL BECOME INCREASINGLY UNSTABLE ACROSS SOUTH CENTRAL SD LATE THIS AFTERNOON AND TONIGHT. TEMPS HAVE REMAINED SOMEWHAT COOL SO SOME CONVECTIVE INHIBITION WILL NEED TO BE OVERCOME. THEREFORE HAVE KEPT POPS IN THE 30 TO RANGE FOR SCATTERED STORM. BEST CHANCE WILL BE PRIOR TO SUNSET AND COULD REACH AS FAR EAST AS SIOUX CITY. THERE IS ENOUGH SHEAR AND DRY AIR IN PLACE THAT AN ISOLATED SEVERE WIND AND HAIL IS POSSIBLE. THE SECOND CHANCE OF PRECIP WILL COME WITH AN ADVANCING SHORTWAVE MOVING INTO MN LATE THIS AFTERNOON. CONVECTION WILL CERTAINLY DEVELOP ACROSS MINNESOTA...THE QUESTION IS WILL IT BE FAR ENOUGH SOUTHWEST TO HIGH MARSHALL AND JACKSON. BECAUSE OF THIS UNCERTAINTY HAVE KEPT POPS AROUND 40 IN THIS AREA AND DROPPED IT TO 20 FROM BKX TO PQN TO SLB. 1-6 KM SHEAR IS AROUND 40 KTS LATE TONIGHT WHICH IS MORE THAN ADEQUATE TO SUPPORT ROTATING UPDRAFTS AND ISOLATED LARGE HAIL. THE OUTFLOW FROM THESE STORMS WILL REINFORCE THE FRONT AND SHOULD DRIVE THE FRONT INTO SW MN BY LATE TONIGHT WITH TOWARD I90 BY 15Z. NAM LOOKS FAR TOO STRONG AND FAST WITH THIS FRONT GIVEN SCATTERED NATURE OF CONVECTION AND FACT THIS WAVE IS NOT DIGGING BUT JUST MOVING WITH THE NW FLOW. SO EXPECT FRONT WILL GRADUALLY SLOW AND SHALLOW OUT AS IT MOVES SOUTHWEST ON MONDAY. GFS AND NAM USUAL OPPOSITE EXTREMES WITH FRONTAL POSITIONS AND MIXING POTENTIAL...WITH REALITY SOMEWHERE IN BTWN NEXT FEW DAYS... CLOSER TO CANADIAN SFC PROG. SHOULD BE TOO MANY CAPPING ISSUES TO PUT ANY CHC PRECIP IN THE FCST MON AFTN THRU WED...BUT WILL HAVE TO WATCH FOR STRAY ISOLD CAP BUSTERS. ELY OUTFLOW WILL CUT BACK HIGHS ESP N AND E IN CWA FOR MON...WITH LINGERING EFFECTS THRU TUE MRNG. HOWEVER RETURN SSELY FLOW WARM AND MORE HUMID AIR SETS UP AGAIN FM TUE AFTN THRU WED AND WILL KEEP IT PRETTY WARM ESP WEST AND SOUTH IN CWA. BIG QUESTION IS TIMING OF MAJOR NRN STREAM PUSH FM N TO S OVER CWA WED NGT THRU THU NGT. 12Z GFS LOOKS TOO STRONG AND SLOW WITH OVERDONE CYCLOGENESIS AND QPF...WITH LATEST ECMWF AND CANADIAN WEAKER AND FASTER...AND LATER FCSTS MAY HAVE TO SPEED THINGS UP. ALL MODELS IMPLY CHC TSTMS DVLPG SSEWD OVR CWA SOMETIME DURG THIS PERIOD...THE QUESTION IS HOW FAST. COOLED OFF TEMPS FM PREV FCST FOR THU INTO THE WEEKEND...BUT NOT AS COOL AS GUIDANCE. THU IS THE BIG PROBLEM WITH INITIAL PUSH...AND THE FCST MIGHT NOT BE COOLER ENUF. && .AVIATION... TAF SITES ARE EXPECTED TO REMAIN VFR THROUGH THE PERIOD. FROP LATE TONIGHT IN KHON AND TOMORROW IN KFSD AND KSUX WILL RESULT IN A WIND SHIFT BUT NO LOW CLOUDS OR CONVECTION EXPECTED. SCATTERED TSRA ARE EXPECTED TO DEVELOP ACROS TWEB ROUTE 243...MAINLY NORTHEAST OF PIPESTONE MN. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && RYRHOLM/SCHUMACHER
Hazardous weather outlook, Jul 15, 11:22 AM CDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1122 AM CDT SUN JUL 15 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1122 AM CDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING SOUTHWEST OF A LINE FROM CHAMBERLAIN TO YANKTON TO WAKEFIELD NEBRASKA. IF STORMS DO DEVELOP...ISOLATED HAIL UP TO QUARTER SIZE AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP IN MINNESOTA THIS EVENING. A FEW STORMS MAY MOVE INTO SOUTHWEST MINNESOTA AS WELL AS ADJACENT AREAS OF IOWA AND SOUTH DAKOTA AFTER MIDNIGHT. ISOLATED SEVERE STORMS WITH UP TO QUARTER SIZE HAIL ARE POSSIBLE NORTHEAST OF A LINE FROM MARSHALL TO JACKSON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE FROM 4 TO 8 PM IN SOUTH CENTRAL SOUTH DAKOTA. SPOTTER ACTIVATION WILL BE POSSIBLE AFTER MIDNIGHT IN PORTIONS OF SOUTHWEST MINNESOTA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. SCHUMACHER
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.